Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 53, NWS Mobile, AL

November 5, 2009

NWS Mobile, AL issued this red flag warning at Nov 5, 2009, 6:35 AM EST. It took effect at Nov 6, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2009, 6:35 AM EST (11:35 UTC)
In effect from
Nov 6, 2009, 12:00 PM EST
Expired
Nov 6, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 051135
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST THU NOV 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE
WEST FLORIDA PANHANDLE...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY FOR A SUSTAINED
PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE...

.A DRY AIR MASS WAS FILTERING INTO THE AREA AS A RIDGE OF HIGH
PRESSURE BUILDS ACROSS THE AREA. THE RIDGE WILL STRENGTHEN FRIDAY
WITH EVEN LOWER HUMIDITY EXPECTED OVER THE REGION. 

FLZ001>006-052000-
/O.UPG.KMOB.FW.A.0042.091105T1700Z-091105T2300Z/
/O.NEW.KMOB.FW.W.0052.091105T1800Z-091105T2300Z/
/O.NEW.KMOB.FW.W.0053.091106T1700Z-091106T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
535 AM CST THU NOV 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO
5 PM CST FRIDAY. 

THERE IS THE POSSIBILITY OF A SUSTAINED PERIOD OF LOW RELATIVE
HUMIDITY FROM LATE THIS MORNING THROUGH THE AFTERNOON. LOWEST
HUMIDITY EXPECTED TO BE BETWEEN 25 AND 30 PERCENT.

LOWEST HUMIDITIES ON FRIDAY AFTERNOON ARE FORECAST TO RANGE BETWEEN
22 AND 30 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS84 KMOB 051926
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CST THU NOV 5 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON UNTIL 5 PM CST FOR A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY FOR A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

.A DRY AIR MASS WILL CONTINUE TO FILTER INTO THE AREA AS A RIDGE OF
HIGH PRESSURE BUILDS ACROSS THE REGION. THE RIDGE WILL STRENGTHEN
FRIDAY WITH EVEN LOWER HUMIDITY EXPECTED OVER THE REGION.


FLZ001>006-061130-
/O.CON.KMOB.FW.W.0052.000000T0000Z-091105T2300Z/
/O.CON.KMOB.FW.W.0053.091106T1700Z-091106T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
126 PM CST THU NOV 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CST
FRIDAY...

A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY WILL PERSIST THROUGH LATE
AFTERNOON. LOWEST HUMIDITY EXPECTED TO BE BETWEEN 25 AND 30 PERCENT.

LOWEST HUMIDITIES ON FRIDAY AFTERNOON ARE FORECAST TO RANGE BETWEEN
22 AND 30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KMOB 061208
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
608 AM CST FRI NOV 6 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TODAY TO 5 PM CST THIS
AFTERNOON FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE
WEST FLORIDA PANHANDLE...

.A DRY AIR MASS WILL CONTINUE ACROSS THE REGION TODAY AS A RIDGE OF
HIGH PRESSURE DRIFTS ACROSS THE SOUTHERN STATES. 

FLZ001>006-062300-
/O.CON.KMOB.FW.W.0053.091106T1700Z-091106T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
608 AM CST FRI NOV 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

LOWEST HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE AROUND 25 PERCENT
FOR 4 OR MORE HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KMOB 062008
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CST FRI NOV 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

.A DRY AIR MASS WILL CONTINUE ACROSS THE REGION THROUGH THE REMAINDER
OF THE AFTERNOON...AS A LARGE RIDGE OF HIGH PRESSURE IS POSITIONED
ACROSS THE SOUTHERN STATES.

FLZ001>006-062300-
/O.CON.KMOB.FW.W.0053.000000T0000Z-091106T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
208 PM CST FRI NOV 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

LOWEST HUMIDITIES THIS AFTERNOON ARE EXPECTED TO RANGE FROM 28 TO 33
PERCENT THROUGH 5 PM OVER THE WESTERN FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE FOR THE POTENTIAL OF RAPID FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 5:25 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 5, 5:25 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CST THU NOV 5 2009

.SHORT TERM...(TODAY AND TONIGHT)...MAIN CONCERN FOR TODAY AND
TONIGHT WILL BE MORE COOLER AIR DROPPING SOUTH ACROSS THE CENTRAL
GULF REGION AND CWFA AS MAIN UPPER TROF AXIS SHIFTS EAST OF THE
REGION AND DEEP SFC TO H5 RIDGE TO THE WEST SHIFTS EASTWARD. AS A
RESULT WILL SEE A SLIGHTLY BETTER COLD WEDGE FOR MOST OF THE CWFA
LATE TONIGHT AND EARLY FRI RESULTING IN MIN TEMPS IN THE MID TO
UPPER 30S FOR 2/3 OF THE CWFA BY 12Z FRI. WITH TEMP/DEWPT
DEPRESSIONS LESS THAN 5 DEGREES IN THE MANY INLAND LOCATIONS BY
EARLY FRI MORNING COULD SEE SOME PATCHY AREAS OF FROST ALSO BY EARLY
FRI MORNING... ESPECIALLY IN SOME LOW SPOTS WHERE WINDS COULD GO
CALM. WILL HOLD OFF ON ANY ADVISORIES FOR NOW. WILL HAVE TO DO AN
UPDATE ON THE ZONES LATER THIS MORNING FOR PATCHY FROST FOR THE NE
PART OF THE CWFA. OTHERWISE...WILL STAY CLOSE TO THE CURRENT MAV
GUIDANCE FOR TEMPS THROUGH TONIGHT.

/32

FRIDAY THROUGH SATURDAY NIGHT...THE AREA REMAINS UNDER THE INFLUENCE
OF A LARGE HIGH PRESSURE SYSTEM MOVING EAST FROM THE OHIO VALLEY
TOWARD THE MID ATLANTIC COAST WITH RIDGING BACK TO THE SOUTHWEST AND
DOWN OUR WAY. AN UPPER HIGH OVER TEXAS ON FRIDAY WILL DRIFT EAST
OVER THE WEEKEND....KEEPING THE AREA GENERALLY CLOUD FREE...EXCEPT
FOR SOME OCCASIONAL PATCHES OF CIRRUS.   NET RESULT WILL BE A
CONTINUATION OF DECENT WEATHER INTO SATURDAY NIGHT. A SLIGHT
INCREASE IN HUMIDITY BY SATURDAY AS THE EASTERLY FLOW BEGINS TO
ADVECT SOME ATLANTIC MOISTURE ACROSS THE REGION. SLIGHTLY COOLER DAY
TIME HIGHS FOR FRIDAY AS ANOTHER WEAK SURGE OF COOL AIR ARRIVES WITH
THE RIDGING. /11

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...EXTENDED FORECAST MORE
UNCERTAIN THAN USUAL DUE TO THE UNCERTAINTY REGARDING HAPPENS WITH
THE TROPICAL SYSTEM IDA OR ITS REMAINS. REGARDLESS OF WHETHER IT
MANAGES TO STRENGTHEN AS IT COMES OFF OF THE HONDURAS COAST AND HITS
OR MISSES THE YUCATAN...THERE SHOULD BE SOME SORT OF LOW PRESSURE IN
THE GULF THE FIRST PART OF THE WEEK. THIS WOULD BRING AN INCREASING
CHANCE OF RAIN TO THE FORECAST AREA AND AN INCREASE IN EAST TO
SOUTHEAST WINDS AS THE GRADIENT TIGHTENS. SOME OF THE GUIDANCE
BRINGS A LOW PRESSURE UP TO AROUND 27 NORTH THEN MOVES THE LOW BACK
TO THE SOUTH AT MIDWEEK. SHOULD HAVE A BETTER INDICATION OF WHAT
WILL HAPPEN WHEN WE SEE WHAT MANAGES TO RE-EMERGE INTO THE WESTERN
CARIBBEAN ON SATURDAY MORNING. /11

&&

.AVIATION...VFR CONDITIONS THROUGH TONIGHT. NORTHERLY WINDS AT 5 TO
10 KNOTS LATER THIS MORNING INCREASING TO AROUND 10 WITH HIGHER
GUSTS BY LATE MORNING AND AFTERNOON AS ANOTHER WEDGE OF COOLER AIR
SHIFTS SOUTH OVER THE CENTRAL GULF COAST REGION. /32

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL GULF
COAST REGION AND NORTHERN GULF THROUGH SATURDAY THEN WEAKEN SUNDAY
THROUGH MIDWEEK IN RESPONSE TO A TROUGH OF LOW PRESSURE DEVELOPING
OVER THE WESTERN GULF AND TROPICAL STORM IDA POSSIBLY EMERGING INTO
THE EXTREME SOUTHERN GULF. AS A RESULT A MODERATE TO STRONG
NORTHERLY WIND FLOW WILL PERSIST THROUGH MIDDAY TODAY THEN GRADUALLY
DECREASE THROUGH FRIDAY MORNING...THOUGH SMALL CRAFT SHOULD CONTINUE
TO EXERCISE CAUTION FOR THE OFFSHORE WATERS LATE TONIGHT CONTINUING
THROUGH MUCH OF THE THE WEEKEND. WINDS WILL BECOME MOST EAST BY
FRIDAY AFTERNOON THEN BUILD LATE FRIDAY INTO NEXT WEEK AS LOW
PRESSURE TO THE WEST AND SOUTH BEGINS TO INTERACT WITH THE SURFACE
RIDGE OVER THE SOUTHEAST UNITED STATES. WILL CONTINUE TO MENTION
TIDES ABOVE NORMAL IN THE TEXT OF THE CWF WITH EASTERLY FLOW OVER
THE WEEKEND AND ALSO INTRODUCE IT IN THE HWO PRODUCT.  /32

&&

.FIRE WEATHER...RED FLAG FOR THIS AFTERNOON AND AGAIN FRIDAY
AFTERNOON FOR THE WEST FLORIDA PANHANDLE. MAY SEE SOME AFTERNOON
HUMIDITY NEAR 20 PERCENT OVER THE INTERIOR ON FRIDAY AS ANOTHER
BATCH OF DRY AIR ARRIVES LATER TODAY AS THE SURFACE RIDGE BUILDS
SOUTHWEST INTO THE AREA. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  45  74  47 /  00  00  00  00
PENSACOLA   76  48  73  52 /  00  00  00  00
DESTIN      75  52  71  55 /  00  00  00  00
EVERGREEN   73  37  73  40 /  00  00  00  00
WAYNESBORO  73  39  70  39 /  00  00  00  00
CAMDEN      72  39  71  41 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 5, 6:15 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST THU NOV 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
515 AM CST THU NOV 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS OF 15 TO 20 KNOTS OVER THE MARINE AREA WILL CONTINUE
THROUGH THIS MORNING THEN RETURN OVERNIGHT AS COLDER AIR CONTINUES
TO DRAIN SOUTHWARD TOWARDS THE GULF. THIS PATTERN WILL CONTINUE TO
GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS
MORNING AND OVERNIGHT.

LOW AFTERNOON RELATIVE HUMIDITIES WILL GIVE WAY TO FAVORABLE
CONDITIONS FOR WILDFIRES TODAY.

WITH TEMPERATURES FALLING INTO THE MIDDLE 30S FOR SOME INLAND AREAS
OF SOUTHWEST ALABAMA COMBINED WITH LIGHT WIND SPEEDS NEAR THE
SURFACE SOME PATCHY FROST WILL BE POSSIBLE BY EARLY FRIDAY
MORNING...GENERALLY NORTH OF A LINE STRETCHING FROM GROVE HILL TO
ANDALUSIA IN ALABAMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MODERATE TO STRONG EASTERLY WIND FLOW IS EXPECTED OVER THE MARINE
AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS TROPICAL STORM IDA
SHIFTS NORTHWARD AND POSSIBLY EMERGES INTO THE EXTREME SOUTHERN GULF
BY EARLY NEXT WEEK. WITH HIGH PRESSURE REMAINING MOSTLY STATIONARY
OVER THE SOUTHEAST UNITED STATES AND LOW PRESSURE EMERGING AND
BECOMING BETTER ORGANIZED OVER THE WESTERN AND SOUTHERN GULF
EASTERLY WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS AND SEAS UP TO 8
FEET WELL OFFSHORE CAN BE EXPECTED BY EARLY NEXT WEEK. STAY TUNED
THROUGHOUT THE REMAINDER OF THE WEEK AND OVER THE WEEKEND ON THE
LATEST UPDATES ON TROPICAL STORM IDA WHICH IS OVER THE EXTREME
WESTERN CARIBBEAN.

WITH A MODERATE TO STRONG EASTERLY WIND FLOW DEVELOPING OVER THE
WEEKEND AND LOW PRESSURE EMERGING AND BECOMING BETTER ORGANIZED OVER
THE SOUTHERN AND WESTERN GULF TIDES ALONG THE ALABAMA AND EXTREME
NORTHWEST FLORIDA COAST WILL BEGIN TO RUN HIGHER THAN PREDICTED
LEVELS SUNDAY INTO EARLY NEXT WEEK. STAY TUNED THROUGHOUT THE
WEEKEND AND EARLY NEXT WEEK FOR FURTHER UPDATES ON THIS DEVELOPING
WEATHER PATTERN OVER THE SOUTHERN AND WESTERN GULF.

LOW AFTERNOON RELATIVE HUMIDITIES WILL GIVE WAY TO FAVORABLE
CONDITIONS FOR WILDFIRES THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:35 AM ESTRed Flag WarningMOB11 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.